Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS Brownsville, TX

August 26, 2017

NWS Brownsville, TX issued this small craft advisory at Aug 26, 2017, 4:20 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 26, 2017, 4:20 AM CDT (09:20 UTC)
Expired
Aug 26, 2017, 4:41 PM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

295 
WHUS74 KBRO 260920
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CDT SAT AUG 26 2017

...CONDITIONS IMPROVING...

.MARINE CONDITIONS ARE IMPROVING IN THE AFTERMATH OF HURRICANE
HARVEY, NOW INLAND OVER THE MIDDLE TEXAS COAST.

GMZ135-261530-
/O.CAN.KBRO.HU.W.1009.000000T0000Z-000000T0000Z/
/O.NEW.KBRO.SI.Y.0053.170826T0920Z-170827T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
420 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING.

* WINDS...SOUTHWEST AT 15 TO 20 KNOTS.

* BAY CONDITIONS...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ155-175-261530-
/O.CAN.KBRO.HU.W.1009.000000T0000Z-000000T0000Z/
/O.NEW.KBRO.SC.Y.0047.170826T0920Z-170827T0000Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HURRICANE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* WINDS...SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS UP TO 55 KNOTS 
  TONIGHT.

* SEAS...7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-170-261530-
/O.CAN.KBRO.TR.W.1009.000000T0000Z-000000T0000Z/
/O.NEW.KBRO.SC.Y.0047.170826T0920Z-170827T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
420 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* WINDS...SOUTHWEST AT 15 TO 25 KNOTS.

* SEAS...7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-261030-
/O.CAN.KBRO.SI.Y.0052.000000T0000Z-170826T1800Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
420 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS.

WINDS HAVE DECREASED BELOW 20 KNOTS AND NO LONGER MEET THE 
CRITERIA FOR A SMALL CRAFT ADVISORY.

$$
2 follow-up statements
301 
WHUS74 KBRO 261417
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
917 AM CDT SAT AUG 26 2017

...MARINE CONDITIONS SLOWLY IMPROVING...

.MARINE CONDITIONS ARE SLOWLY IMPROVING IN THE WAKE OF HURRICANE 
HARVEY BUT ADVERSE CONDITIONS WILL CONTINUE ACROSS PORTIONS OF 
THE LOWER TEXAS COASTAL WATERS TODAY. 

GMZ135-262230-
/O.CON.KBRO.SI.Y.0053.000000T0000Z-170827T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
917 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...SOUTHWEST AT AROUND 20 KNOTS.

* BAY CONDITIONS...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-262230-
/O.CON.KBRO.SC.Y.0047.000000T0000Z-170827T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
917 AM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST AT 15 TO 25 KNOTS.

* SEAS...7 TO 10 FEET WITH OCCASIONAL SEAS UP TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
818 
WHUS74 KBRO 262141
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
441 PM CDT SAT AUG 26 2017

...SEAS AND WINDS WILL CONTINUE TO IMPROVE THIS EVENING...

MARINE CONDITIONS ACROSS THE LOWER TEXAS COAST ARE CONTINUING TO 
IMPROVE LATE THIS AFTERNOON AND EVENING AS HARVEY CONTINUES TO 
WEAKEN OVER LAND. 

GMZ135-262245-
/O.CAN.KBRO.SI.Y.0053.000000T0000Z-170827T0000Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
441 PM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR WINDS. 

WINDS WILL CONTINUE TO LESSEN THIS EVENING. HOWEVER, SMALL CRAFT 
SHOULD EXERCISE CAUTION THROUGH MIDNIGHT FOR SOUTHWESTERLY WINDS 
OF 15 TO 20 KNOTS. 

$$

GMZ150-155-170-175-262245-
/O.CAN.KBRO.SC.Y.0047.000000T0000Z-170827T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
441 PM CDT SAT AUG 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS WILL CONTINUE TO COME DOWN THIS EVENING. HOWEVER, 
SMALL CRAFT SHOULD EXERCISE CAUTION FOR SOUTHWESTERLY WINDS OF 15
TO 20 KNOTS AND SEAS OF 4 TO 6 FEET. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 3:56 AM CDT, 24 minutes earlier.

Area forecast discussion, Aug 26, 3:56 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
356 AM CDT Sat Aug 26 2017

.SHORT TERM (Today through Sunday): Conditions today will remain
somewhat under the influence of Hurricane Harvey, now over the
middle Texas coast, but impacts will be minimal. Should see a mix of
primarily high clouds and sun, especially over southern sections of
the CWA, with light to moderate winds out of the southwest quadrant.
Rainfall chances will remain non-negligible however, especially for
northern and eastern sections, and cloud cover will be higher with
bands from Harvey still expanding southward, but any rain amounts
should not be excessive. Will drop the flash flood watches for
Brooks and Kenedy Counties this morning. High temperatures in the
mid 90s will be possible today in areas with less rain potential.
Low temperatures tonight will be in the 70s. Showers will remain in
the area on Sunday, with some uncertainty in the future track of
Harvey going past Sunday.

.LONG TERM (Sunday Night through Friday): Forecast period
continues to be plagued by uncertainty. By Sunday night, Harvey
remains in the vicinity of the middle Texas coast as it slowly
meanders. It is still uncertain whether the storm will reemerge
over the Gulf of Mexico or if it will push south into the CWA. 00Z
GFS model guidance indicates a brief sojourn back over the Gulf
late Monday into Monday night (keeping the system north of the
CWA), before the system begins a north northwest trek towards the
middle of Texas. The 00Z ECMWF also brings the system south again
and then over the Gulf waters, but is slower in lifting it north
and is further east. The 00Z CMC-GEM is the outlier, bringing the
system south over the CWA Monday before moving it over the Gulf
and lifting it north across eastern Texas late in the week. Once
again, the forecast in the long term period, is highly dependent
on just how far north Harvey becomes stationary and where the
storm moves to. Scattered to numerous showers and thunderstorms
remain in the forecast Sunday night into Tuesday, with the best
rain chances across the northeastern ranchlands and the coastal
waters, given the proximity to the storm and the best moisture.
Drier air wraps into the western brush country and the Rio Grande
Valley, limiting rainfall potential through much of the forecast
period. Rain chances diminish by midweek for land areas, with a
slight chance returning for the weekend. Temperatures will remain
near to below normal Monday into Tuesday, with highs only in the
upper 80s to lower to mid 90s. Temperatures ramp up the latter
half of the week, with summer heat in full force. High temps soar
well into the 90s across the area Wednesday with western Starr and
far southern Zapata counties seeing temperatures approach and
pass the century mark. Temperature trend continues upward Thursday
into the weekend, with temperatures for inland areas easily
climbing into the upper 90s and past the century mark.

&&

.MARINE (Today through Sunday): Buoy 42020 reported south
southwest winds around 14 knots gusting to around 16 knots with
seas of 9 feet with a period of 8 seconds at 1:50 am CDT/6:50 UTC.
Conditions will improve through the short term as the impact of
Harvey wanes. This CWF issuance will step things down to small
craft advisories in most areas. Will see moderate winds and seas
will by Sunday, with a gradient between Harvey to the north and
high pressure over the Gulf.

Sunday night through Wednesday: Marine conditions remain fairly
unsettled through the first half of the week. Moderate to strong
southwest to northwest winds are expected across the lower Texas
coastal waters. Small craft advisory conditions will likely
continue through early next week as strong winds prevail and seas
remain agitated as Harvey stalls and slowly meanders across south
Texas and the middle Texas coast. Marine conditions expected to
improve by midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  79  92  77 /  30  40  30  30
BROWNSVILLE          95  79  94  77 /  30  40  30  20
HARLINGEN            96  79  94  76 /  20  30  30  20
MCALLEN              97  80  94  78 /  20  20  30  20
RIO GRANDE CITY      96  79  92  76 /  10  10  20  20
SOUTH PADRE ISLAND   90  80  90  79 /  30  40  30  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
     170-175.

     Small Craft Advisory for winds until 7 PM CDT this evening for
     GMZ135.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/58
Hazardous weather outlook, Aug 25, 5:08 PM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
508 PM CDT Fri Aug 25 2017

TXZ248>257-262100-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
508 PM CDT Fri Aug 25 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A TROPICAL STORM WARNING IS IN EFFECT FOR BROOKS COUNTY.

A HURRICANE WARNING IS IN EFFECT FOR KENEDY COUNTY.

A STORM SURGE WARNING IS IN EFFECT FOR PADRE ISLAND NORTH OF PORT
MANSFIELD AND THE COASTAL PORTION OF KENEDY COUNTY ADJACENT TO
THE LAGUNA MADRE.

A FLASH FLOOD WATCH IS IN EFFECT FOR BROOKS AND KENEDY COUNTIES.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

THE TROPICAL STORM WARNING FOR AND BROOKS COUNTY WILL REMAIN IN
EFFECT UNTIL 3 PM CDT SUNDAY.

THE HURRICANE WARNING FOR KENEDY COUNTY WILL REMAIN IN EFFECT
UNTIL 3 PM CDT SUNDAY.

THE STORM SURGE WARNING FOR PADRE ISLAND NORTH OF PORT MANSFIELD
AND THE COASTAL PORTION OF KENEDY COUNTY ADJACENT TO THE LAGUNA
MADRE WILL REMAIN IN EFFECT UNTIL 3 PM CDT SUNDAY.

THE FLASH FLOOD WATCH FOR BROOKS AND KENEDY COUNTIES WILL REMAIN
IN EFFECT UNTIL 7 PM CDT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

RESIDENTS SHOULD REPORT WIND DAMAGE AND FLOODING TO LOCAL LAW
ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-262100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
508 PM CDT Fri Aug 25 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A TROPICAL STORM WARNING IS IN EFFECT SOUTH OF PORT MANSFIELD FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60
NAUTICAL MILES OFFSHORE.

A HURRICANE WARNING IS IN EFFECT NORTH OF PORT MANSFIELD FOR THE
GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL
MILES OFFSHORE.

A HURRICANE WARNING IS IN EFFECT NORTH OF PORT MANSFIELD FOR THE
LAGUNA MADRE.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT SOUTH OF PORT
MANSFIELD FOR THE LAGUNA MADRE.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

THE TROPICAL STORM WARNING SOUTH OF PORT MANSFIELD FOR THE GULF
OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE WILL REMAIN IN EFFECT UNTIL 3 PM CDT SUNDAY.

THE HURRICANE WARNING NORTH OF PORT MANSFIELD FOR THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE WILL REMAIN IN EFFECT UNTIL 3 PM CDT SUNDAY.

THE HURRICANE WARNING NORTH OF PORT MANSFIELD FOR THE LAGUNA MADRE
WILL REMAIN IN EFFECT UNTIL 3 PM CDT SUNDAY.

THE SMALL CRAFT ADVISORY FOR WINDS FOR THE LAGUNA MADRE SOUTH OF
PORT MANSFIELD WILL REMAIN IN EFFECT UNTIL 1 PM CDT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS SHOULD REPORT WIND DAMAGE AND WATERSPOUTS TO THE UNITED
STATES COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN
BROWNSVILLE.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:20 AM CDTSmall Craft Advisory for WindsBRO12 hr
Aug 26, 4:39 AM CDTCoastal Flood StatementBROKenedy5 hr
Aug 26, 8:37 AM CDTRip Current StatementBROKenedy19 hr
Aug 26, 8:37 AM CDTHigh Surf AdvisoryBROKenedy19 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.